Is the development of drug-related lupus a contraindication for switching from one TNF alpha inhibitor to another?

Hdl Handle:
http://hdl.handle.net/10147/145610
Title:
Is the development of drug-related lupus a contraindication for switching from one TNF alpha inhibitor to another?
Authors:
Mongey, AB et al.
Affiliation:
Our Lady's Hospice & Care Services
Citation:
Lupus, vol 18, issue 2, pp.169-71
Journal:
Lupus
Issue Date:
2009
URI:
http://hdl.handle.net/10147/145610
PubMed ID:
19151120
Additional Links:
http://www.ncbi.nlm.nih.gov/pubmed?term=19151120
Item Type:
Article
Language:
en
Description:
The use of TNF alpha (TNFalpha) inhibitors has made a strong impact on the management of rheumatoid and psoriatic arthritis, ankylosing spondylitis and Crohn disease. Side effects of these agents include the development of autoantibodies and a lupus-like syndrome (drug-related lupus, DRL). Here, a case of a patient who developed DRL while receiving infliximab therapy which resolved spontaneously upon discontinuation of the agent and did not recur with subsequent institution of adalimumab is described. A discussion on the possible pathogenic mechanisms involved in the development of drug-related autoimmunity and differences between the agents is also included.
Keywords:
RHEUMATOLOGY; HOSPICE
Local subject classification:
MUSCULOSKELETAL CARE; LUPUS

Full metadata record

DC FieldValue Language
dc.contributor.authorMongey, AB et al.en
dc.date.accessioned2011-10-18T08:10:13Z-
dc.date.available2011-10-18T08:10:13Z-
dc.date.issued2009-
dc.identifier.citationLupus, vol 18, issue 2, pp.169-71en
dc.identifier.pmid19151120-
dc.identifier.urihttp://hdl.handle.net/10147/145610-
dc.descriptionThe use of TNF alpha (TNFalpha) inhibitors has made a strong impact on the management of rheumatoid and psoriatic arthritis, ankylosing spondylitis and Crohn disease. Side effects of these agents include the development of autoantibodies and a lupus-like syndrome (drug-related lupus, DRL). Here, a case of a patient who developed DRL while receiving infliximab therapy which resolved spontaneously upon discontinuation of the agent and did not recur with subsequent institution of adalimumab is described. A discussion on the possible pathogenic mechanisms involved in the development of drug-related autoimmunity and differences between the agents is also included.en
dc.language.isoenen
dc.relation.urlhttp://www.ncbi.nlm.nih.gov/pubmed?term=19151120en
dc.subjectRHEUMATOLOGYen
dc.subjectHOSPICEen
dc.subject.otherMUSCULOSKELETAL CAREen
dc.subject.otherLUPUSen
dc.titleIs the development of drug-related lupus a contraindication for switching from one TNF alpha inhibitor to another?en
dc.typeArticleen
dc.contributor.departmentOur Lady's Hospice & Care Servicesen
dc.identifier.journalLupusen

Related articles on PubMed

All Items in Lenus, The Irish Health Repository are protected by copyright, with all rights reserved, unless otherwise indicated.